PDA

View Full Version : Hives by supplements?



ironwolf4555
07-17-2006, 12:07 PM
so yesterday i had a very severe case of hives and my parents are thinking that it is caused by the supplements that i have been taking. I take gnc whey, creatine ethyl ester, NOS, L-glutamine, and a prosport multivitamine, and i have been taking them for over a month. I know that these supplements do occur naturally in my body so i'm thinking its not because of them that caused me hives.

getfit
07-17-2006, 12:12 PM
hmm, did this happen only when you started taking supplements?

could be something you ate, or from the outdoors.

jeffh
07-17-2006, 12:15 PM
Weird, I came down with a pretty bad case of hives myself today, haven't had them for maybe 10 years. I'm on supps as well but nothing has changed recently.

ironwolf4555
07-17-2006, 12:26 PM
well i hada 6:00pm saturday workout and i took some supps at around 5:30. i started feeling itchy at around 5:00am sunday. it went away untill about 9:00 pm and then it just broke out and i had to go to the ER because it wus so severe. im pretty sure it should have been caused by something else since i heard hives usually occure almost instantly from an allergen. and shoot if im allergic to supplements my bod building is gona go down the drain.

but yea this is my first case of hives. and i can tell you it wus not fun. hehe

malkore
07-17-2006, 12:39 PM
yeah, that's too slow for an allergic reaction IMO.

I would think more about airborne stuff you were exposed to...or a new laundry detergent, fabric softener, etc...

I have sensitive skin and got hives once, from either too many eggs in a short time span (which I don't think was the real cause) or from a new winter coat I was running around in without a shirt on (I was young...maybe 7?)

I think the dyes in the unwashed jacket did it.

Bob
07-17-2006, 12:39 PM
Did you ask the doctor why you were in the ER??
Did you detail the supps you are taking? And tell them how long you've been taking them?

ironwolf4555
07-17-2006, 12:50 PM
yea i told him how much i had been taking and how long and well one doctor said that it shouldn't have caused it. while another doctor said something like all these supplements arn't good for your liver and toxins can build up and cause hives or something, but i dont know how much of that i can believe.

malkore
07-18-2006, 04:43 PM
doctors often think creatine is an anabolic steroid too....

BCorn
07-19-2006, 08:30 AM
i did the same thing one time and the doc said it was the iodine in the multi vitamen i was taking.....gave me a shot, got off the vitamens and everything was good.